MAUDE Adverse Event Report: RAYNHAM MF IRR/TI 8 3/4 .5MM TIP; REUSABLE FORCEPS

RAYNHAM MF IRR/TI 8 3/4 .5MM TIP; REUSABLE FORCEPS
Model Number 802902
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a burnout of the surgical site while using a reusable forceps (b)(4).No additional information has been provided after several attempts.
 
Additional Manufacturer Narrative
Additional information received: patient age and gender - female / 68 years old.Name of procedure performed - microdiscectomy in l 3/4, lt.Did the reported event cause any delays in the procedure or surgery over 30 minutes? it took about one more hour to check whether csf leakages or not.What was the extent of the burn ¿ was it superficial? how large was it? damage to the dura has been identified.About 5mm x 5mm.Location of the burn? l 3/4 thecal sac.Was treatment of the burn necessary? yes, we used the dura mater supplement.What is the current status of the burn? fortunately, csf leak did not occur, but if it did, more aggressive surgery would have been performed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The reusable forceps (id 802902) was returned for evaluation.Device history record (dhr) - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - the forceps unit was inspected by the failure analyst.The failure analyst noted that the forceps were missing their silver tips, indicating some sort of manufacturing defect.Functional testing not recommended or needed due to defect.The complaint could be verified through failure analysis.The root cause is undetermined and was unable to be confirmed in the complaint evaluation.A device history record (dhr) review and trending were performed as part of the evaluation.Product was received for analysis and the investigation could not confirm the complaint.The risk remains acceptable per the risk analysis.Possible root cause is ¿loss / uncontrolled thermal conductivity¿ or ¿excessive heat buildup¿.
 
Event or Problem Description
N/a.

Brand Name
MF IRR/TI 8 3/4 .5MM TIP
Common Device Name
REUSABLE FORCEPS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14858709
Report Number3014334038-2022-00138
Device Sequence Number20035612
Product Code GEI
UDI-Device Identifier10381780516248
UDI-Public10381780516248
Combination Product (Y/N)N
PMA/510(K) Number
K963499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number802902
Device Catalogue Number802902
Device Lot Number985460
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/04/2022
09/30/2022
01/19/2024
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date08/23/2022
10/12/2022
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale